Alert archive / Alabama / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 220, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 21, 2010, 2:23 PM CDT for Coosa County, Elmore County, Tallapoosa County, Alabama. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2010, 2:23 PM CDT (19:23 UTC)
- Expired
- Jun 21, 2010, 2:56 PM CDT
- In force
- 33 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Coosa County, AL, Elmore County, AL, Tallapoosa County, AL
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1303 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1040 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 12:25 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jun 21, 12:25 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1225 PM CDT MON JUN 21 2010 .UPDATE...FOR 18Z AVIATION. && .DISCUSSION... DRIER AIR ALOFT HAS WORKED INTO NORTH ALABAMA WHERE PW'S ARE NEAR ONE INCH OR LESS. PW'S INCREASE SIGNIFICANTLY TOWARDS THE COAST WHERE NUMBERS ARE CLOSER TO TWO INCHES. CURRENT FORECAST OF SMALL RAIN CHANCES FOR SOUTHEAST COUNTIES LOOKS REASONABLE. LOW LEVEL THICKNESS AND 24 HOUR CHANGE MAPS INDICATE HIGHS TODAY WILL BE A DEGREE OR TWO HIGHER THAN YESTERDAY...WITH HIGHEST TEMPERATURES NORTHWEST. 58/ROSE && .AVIATION...18Z TAF DISCUSSION. VFR CONDITIONS WILL CONTINUE TODAY FOR ALL SITES. HAVE KEPT THE MENTION OF CB AT MGM/TOI TO COVER THE SMALL POTENTIAL FOR LATE AFTERNOON TS DEVELOPMENT. LIGHT EASTERLY WINDS WILL PERSIST. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE WHILE CEILOMETER DATA IS BEING MONITORED FOR ACCURACY. 27 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 21, 12:30 PM CDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1230 PM CDT MON JUN 21 2010 ALZ011>015-017>050-221730- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1230 PM CDT MON JUN 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...GENERALLY ALONG AND SOUTH OF INTERSTATE 85. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS TO 50 MPH OR GREATER...AS WELL AS DIME TO NICKEL SIZE HAIL. HEAVY RAINFALL WILL ALSO HAVE THE POTENTIAL TO PRODUCE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME. 27
In the hours before
Local storm report, Jun 21, 11:01 AM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1101 AM CDT MON JUN 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 PM TSTM WND DMG MOORES BRIDGE 33.45N 87.79W
06/19/2010 TUSCALOOSA AL EMERGENCY MNGR
TREE DOWN 1900 BLOCK OLD MOORES BRIDGE ROAD AND HIGHWAY
171
&&
JSIRMONLocal storm report, Jun 21, 12:54 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1254 PM CDT MON JUN 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 5 E MEADVILLE 32.07N 86.06W
06/19/2010 MONTGOMERY AL PUBLIC
TREE ON POWERLINES ALONG 231. ALSO TREES AND LIMBS DOWN
NEAR PINE LEVEL LOOP ROAD.
&&
JSIRMONThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 9:14 PM CDT | Severe Thunderstorm Warning | BMX | Barbour | 31 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.